MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH SF SALINE SYRINGE; SALINE VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH SF SALINE SYRINGE; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306499
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: a device history record review was performed for provided lot number (b)(4).The review did not reveal any detected quality issues during the production process that could have contributed to this reported incident.To aid in the investigation of this incident, three physical samples and 2 picture samples were received for evaluation by our quality team.Of the 3 samples that were received, two samples have the plunger rod -rubber stopper all the way down.A visual inspection was performed finding no defects or imperfections.The third sample has 5ml of blood, the plunger rod has a separation of 1/16" to the rubber stopper.The 4 photos were provided show the sample received with blood; in one of the photos the plunger rod has been disconnected from the rubber stopper.Investigation conclusion: based on the investigation and with the sample analysis the symptom reported by the customer could not be confirmed.Root cause description: the cause for this defect could have resulted from off label use, as the product is designed to push the plunger rod down while expelling the solution, versus being pulled back to collect blood.Rationale: we will continue monitoring the complaint trend for this product and symptom.
 
Event or Problem Description
It was reported that the stopper separated from the bd posiflush¿ sf saline syringe plunger while flushing a picc line.The following information was provided by the initial reporter: "flushing a picc line and drawing for waste when a plunger became disconnected from inside the syringe.No resistance prior to occurrence.New syring connected to complete the flushing for lab collection.Same thing occurred to two of the same (lot) syringes.Customer stated there was no issue reported regarding the picc.".

Brand Name
BD POSIFLUSH SF SALINE SYRINGE
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11115037
Report Number1911916-2020-01168
Device Sequence Number3698421
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public00382903064991
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Catalogue Number306499
Device Lot Number9080892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Initial Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1